MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8115545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent l5 spinal reduction and interbody fusion internal fixation due to spondylolisthesis of the l5 bilateral isthmus and l5-s1 latent fissure.Intra-op, when the doctor completed the implantation and locked the screw, the screw broke.The device came in contact with the patient.No fragments of the device remained inside the patient.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed the set screw is fractured approximately ~1 thread up from the distal tip of the set screw.The broken off portion of the set screw was not returned for analysis.Microscopic examination of the fracture surface appears to emanate from the root of the thread, following the thread helix, with downward deformation of the sheared portion of the thread.The outer hex does not appear to be damaged however, the inner hex does show signs of deformation.The above observations are consistent with torsional shearing of the thread during tightening.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7572746
Report Number1030489-2018-00809
Device Sequence Number18873752
Product Code KWP
UDI-Device Identifier00721902729713
UDI-Public00721902729713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8115545
Device Catalogue Number8115545
Device Lot Number0627432W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR